MAUDE Adverse Event Report: ETHICON INC. VCL CT SUT 1X54IN(135CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT SUT 1X54IN(135CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J207G
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/28/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, it was noted that a 2-0 reel was in 0 packaging.Two circle cutout on reel indicating it's a 2-0.The reporter was unsure the actual suture present on the reel.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).It was reported that the device had an assembly product mix / incorrect component issue.It was received one opened sample of product code j207, lot mk6373 for analysis.During the visual inspection of the opened sample, the spool had two holes punched and for product code j207 should be only one hole punched.Due to mismatch at the spool a characterization of the suture was performed and meet the requirements for a vicryl suture diameter 0.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the mix reel is due a manufacturing defect.It was received two unopened samples of product code j207, lot mk6373 for analysis.During the visual inspection of the unopened samples, no defects were found on the package.The sample was opened, and the spool had two holes punched and for product code j207 should be only one hole punched.Due to mismatch at the spool a characterization of the suture was performed and meet the requirements for a vicryl suture diameter 0.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the mix reel is due a manufacturing defect.Representative samples returned to support investigation of 4 device issues captured in reports 2210968-2019-84459, 2210968-2019-84460, 2210968-2019-84461, and 2210968-2019-82071.Analysis results have been included in reports for each.

Brand Name
VCL CT SUT 1X54IN(135CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8648340
Report Number2210968-2019-82071
Device Sequence Number1936045
Product Code GAM
UDI-Device Identifier10705031038158
UDI-Public10705031038158
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberJ207G
Device Lot NumberMK6373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/18/2019
Patient Sequence Number1